EconPapers    
Economics at your fingertips  
 

ARBITRAGE IN SECURITIES MARKETS WITH SHORT‐SALES CONSTRAINTS

Elyès Jouini () and Hédi Kallal

Mathematical Finance, 1995, vol. 5, issue 3, 197-232

Abstract: In this paper we derive the implications of the absence of arbitrage in securities markets models where traded securities are subject to short‐sales constraints and where the borrowing and lending rates differ. We show that a securities price system is arbitrage free if and only if there exists a numeraire and an equivalent probability measure for which the normalized (by the numeraire) price processes of traded securities are supermartingales. Also, the tightest arbitrage bounds that can be inferred on the price of a contingent claim without knowing agents’preferences are equal to its largest and smallest expected normalized payoff with respect to the supermartingale measures. In the case where the underlying security price follows a diffusion process and where short selling is possible but costly, we derive partial differential equations that must be satisfied by the arbitrage bounds on derivative securities prices, and we determine optimal hedging strategies. We compute the arbitrage bounds on common securities numerically for several values of the borrowing and short‐selling costs and show that they can be quite sharp.

Date: 1995
References: View complete reference list from CitEc
Citations: View citations in EconPapers (76)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9965.1995.tb00065.x

Related works:
Working Paper: Arbitrage in securities markets with shortsale constraints (1995)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:mathfi:v:5:y:1995:i:3:p:197-232

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0960-1627

Access Statistics for this article

Mathematical Finance is currently edited by Jerome Detemple

More articles in Mathematical Finance from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:mathfi:v:5:y:1995:i:3:p:197-232